A Bishop surface with a vanishing Bishop invariant
- 196 Downloads
We give a solution to the equivalence problem for Bishop surfaces with the Bishop invariant λ=0. As a consequence, we answer, in the negative, a problem that Moser asked in 1985 after his work with Webster in 1983 and his own work in 1985. This will be done in two major steps: We first derive the formal normal form for such surfaces. We then show that two real analytic Bishop surfaces with λ=0 are holomorphically equivalent if and only if they have the same formal normal form (up to a trivial rotation). Our normal form is constructed by an induction procedure through a completely new weighting system from what is used in the literature. Our convergence proof is done through a new hyperbolic geometry associated with the surface.
As an immediate consequence of the work in this paper, we will see that the modular space of Bishop surfaces with the Bishop invariant vanishing and with the Moser invariant s<∞ is of infinite dimension. This phenomenon is strikingly different from the celebrated theory of Moser–Webster for elliptic Bishop surfaces with non-vanishing Bishop invariants where the surfaces only have two and one half invariants. Notice also that there are many real analytic hyperbolic Bishop surfaces, which have the same Moser–Webster formal normal form but are not holomorphically equivalent to each other as shown by Moser–Webster and Gong. Hence, Bishop surfaces with the Bishop invariant λ=0 behave very differently from hyperbolic Bishop surfaces and elliptic Bishop surfaces with non-vanishing Bishop invariants.
- 1.Ahern, P., Gong, X.: Real analytic submanifolds in ℂn with parabolic complex tangents along a submanifold of codimension one. Preprint (2006)Google Scholar
- 7.Eliashberg, Y.: Filling by holomorphic discs and its applications. In: Geometry of Low-Dimensional Manifolds. Lond. Math. Soc. Lect. Note Ser., vol. 151 (1997)Google Scholar
- 13.Huang, X.: Local Equivalence Problems for Real Submanifolds in Complex Spaces. Lect. Notes Math., vol. 1848, pp. 109–161. Springer, Berlin, Heidelberg, New York (2004)Google Scholar
- 14.Huang, X.: On some problems in several complex variables and Cauchy–Riemann geometry. In: Yang, L., Yau, S.T. (eds.) Proceedings of ICCM. AMS/IP Stud. Adv. Math., vol. 20, pp. 383–396 (2001)Google Scholar
- 24.Stolovitch, L.: Family of intersecting totally real manifolds of (ℂn,0) and CR-singularities. Preprint (2006)Google Scholar